iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyurticariaWhat causes sneezing, puffiness around the eyes, and redness after workouts?

I have sneezing, puffiness around my eyes, and redness after workouts. Why?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Sneha Kannan

Published At August 27, 2020
Reviewed AtJanuary 4, 2024

Patient's Query

Hi doctor,

Soon after I finish my workout, I sneeze, followed by puffy eyes. I have consulted many doctors, including allergy clinics. Please help.

Answered by Dr. Meha Malhotra

Hi,

Welcome to icliniq.com.

You mostly have cholinergic urticaria or exercise-induced urticaria. But to confirm it, you can send me some photographs of the problematic area with a few details. What is your age? Do you get small raised red mosquito bite-like lesions after the workout? Do you have this problem after walking for long in the heat or when you stay in the sun for long or whenever you sweat? For how long does it stay? What previous treatment have you taken? It is necessary to differentiate between the two conditions. So please revert with details. Take care.

Patient's Query

Hi doctor,

I am a 30-year-old male. I am suffering from sneezing and puffiness around my eyes (edema) and redness after playing and work out. I have consulted with an eye specialist, and there was no problem with my vision during this issue. I do not get this issue while walking in the sun till now, neither during sweating. This stays for two to four days, and my eyelids are getting sagged every time after this issue. I was a chain smoker from my 18 years. I started to face this issue after a year of starting smoking. I quit smoking around one year before. Still, I have this issue whenever I play. I used to play a lot in my school but, there were no such issues. I have done some allergy tests, and nothing could be diagnosed. Only some vegetables and fruits that I rarely eat are allergic to me. I am not taking any medication for anything in particular. I wanted to know if it is curable or will I have to quit playing and working out?

Answered by Dr. Meha Malhotra

Hi,

Welcome back to icliniq.com.

You mostly have exercise-induced urticaria with angioedema. It is generally aggravated by exercise, especially when one consumes fish, eggs, or wheat products before exercise. You may avoid these things before hitting the gym. You may also start tablet Montair LC (Montelukast Sodium and Levocetirizine Hydrochloride) one tablet in the night for 15 days. You may continue your exercise schedule. We will wait and see if this treatment works, else we will change the medication. Get an absolute eosinophil count and CBC (complete blood count) done. Do follow up after two weeks. I hope this helps. Take care.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Meha Malhotra
Dr. Meha Malhotra

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

urticariaangioedema

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy